Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2001, 4:57 PM CDT for Washington County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 14, 2001, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 142158
SVRTLH
FLC133-142245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN FLORIDA
* UNTIL 545 PM CDT...
* AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTH OF POPLAR HEAD...
OR ABOUT 3 MILES NORTHEAST OF VERNON...MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAUSAU BY 500 PM CDT...
POPLAR HEAD BY 520 PM CDT...
CHIPLEY...CHIPLEY MUNI AIRPORT BY 545 PM CDT...
THE MAIN THREXAT FROM THIS STORM IS LARGE HAIL ABOUT THE SIZE OF
DIMES.
LAT...LON 3072 8572 3056 8561 3077 8544 3082 8554
3076 8560
.END
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:31 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 14, 2:31 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 255 PM EDT THU JUN 14 2001 A WELL DEFINED SEA-BREEZE FRONT THIS AFTN IS LIGHTING UP THE LOCAL 88-DS WITH SCATTERED SHOWERS AND THUNDERSTORMS. THE STORMS WILL CONTINUE TO LIFT NORTH INTO SE AL AND SW GA WARRANTING THE MENTION OF EVENING POPS IN TONIGHT'S FCST. EXPECT MOST CONVECTION TO DISSIPATE RAPIDLY AFTER SUNSET. ELSE...MODELS CONTINUE TO PROG A RETURN TO DRIER DAYS DESPITE THE APPROACH OF A COLD FRONT THIS WEEKEND. AVN MODEL HAD BEST HANDLE ON POSITION AND INTENSITY OF THE LOW ASSOCIATED WITH REMNANTS OF ALLISON SO WL LEAN TOWARDS AVN FOR FCST. SFC HI CENTERS IN NRN GULF FRI PRODUCING MORE OF A WEST WIND FRI WHICH IS STILL FAVORABLE FOR SEA BREEZE TRIGGERED TSTMS WITH CONVERGENCE GREATEST OVER THE INLAND COUNTIES. THE AXIS OF THE WEAKENING UPPER TROUGH WILL SWING ACROSS THE AREA FRI WITH A BROAD UPPER RIDGE BUILDING IN FROM THE WEST. A WEAKENING COLD FRONT WILL APPROACH THE AREA SATURDAY MORNING AND TRY TO PUSH THROUGH THE CWA SAT AFTN. DESPITE THE MOIST AND UNSTABLE AIRMASS OVER THE AREA ONLY SLGT CHC TO CHC POPS INDICATED IN GUIDANCE. AVN TAKES FRONTAL BOUNDARY THROUGH THE CWA SUN AND THEN STALLS IT ACROSS THE COASTAL WATERS. NO FIRE WEATHER CONCERNS UNTIL LATER IN THE WEEKEND BEHIND THE FRONT WHEN DRIER AIR IS EXPECTED TO FILTER IN. NO MARINE HIGH-LIGHTS THIS FCST PERIOD AS HIGH PRESSURE HANGS ON OVER THE WATERS UNTIL SATURDAY. EXTENDED...NORTH WINDS SUNDAY WILL VEER TO EASTERLY ON TUE AND SELY ON WED. NO RAIN IS EXPECTED SUN WITH SLGT CHC POSSIBLE LATE MON AND A RETURN TO CLIMATOLOGICAL CHANCES AFTER TUE. PRELIMINARY NUMBERS... TYLH 071/094 071/094 2323 PFN 076/089 076/088 1213 DHN 072/092 072/092 2323 ABY 072/094 072/093 2323 VLD 071/095 072/093 2323 .TLH... AL...NONE. GA...NONE. FL...NONE. MME
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.